This has been a rough week with Ella. Ella started to complain of extreme pain in her right foot. Pain that was so excruciating she was doubled over and screaming in pain. She said the pain was on the top of her right foot and nowhere else. It came and went in waves for several hours at a time and then would disappear quickly.
After a few episodes, I took her to the ER hoping to find out what was causing this. They looked at her foot and said they saw nothing….. was most likely either growing pains, muscle spasms or possible nerve pains from regenerating nerves. There was no treatment.
Went home and she continued with these horrible episodes through the night. Ended up going to see a neurosurgeon the next morning who believed she was experiencing nerve pain either from her existing tumor or from somewhere in her spine. He ordered an MRI stat to check to see if her tumor has started to grow causing a nerve impingement. MRI was done the following day.
Results were that the tumor remains stable and somewhat unchanged from the last scan in January. There is certainly nerve involovement at her L1-L3. However, these nerves innervate the right thigh and right hip. Not her foot. So, the tumor itself is not causing this pain in her foot, but conclusion is that it is nerve pain either regenerating or coming from inflammation in the lower spine.
Another possibility is neuropathy caused by her chemotherapy treatments. Apparantly this is a common side effect of some the drugs she was given at 7 months old.
If this pain continues, she will be placed on nerve pain medicine, Neurotin, to try to control the episodes. OF course, this medicine has a large list of side effects that we do not want to put in Ella’s little 4 year old body L
MRI also showed that she is severely constipated (which is unfortunately what it always says) so now we are dealing with increase of laxatives to get things moving again. On top of this, Ella is now having an allergic reaction to the O2 nasal cannula placed during her MRI and she is having bad allergy attacks L Lots of sneezing, itching and red eyes. And lots of Benedryl.